Indiana, 2010Damaging Winds in Indiana, July 28, 2010
July 28, 2010 · NWS IWX · 19 events in 11 counties and zones
A moist and unstable air mass ahead of a cold front allowed for the development of thunderstorms from Lower Michigan into Illinois. Several storms produced damaging winds as they moved across northern Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable air mass ahead of a cold front allowed for the development of thunderstorms from Lower Michigan into Illinois. Several storms produced damaging winds as they moved across northern Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 28, 2:28 PM EST, 17 minutes earlier.
Area forecast discussion, Jul 28, 2:28 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
328 PM EDT WED JUL 28 2010
.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...
SHORTWAVE WITHIN UPPER TROUGH OVER EASTERN CANADA INTO THE NORTHERN
GREAT LAKES WILL SHIFT EAST WHILE WESTERN RIDGING HOLDS STEADY
THROUGH TOMORROW NIGHT. THIS WILL PUSH A COLD FRONT THROUGH THE
REGION THIS EVENING W/CONVECTION DEVELOPING ALONG PRE FRONTAL
BOUNDARY WITHIN A VERY UNSTABLE AIRMASS SPORTING MLCAPES AOA
3000J/KG. BETTER BULK SHEAR OF 30-40 KNOTS APPEARS CONFINED TO
NORTHERN AREAS AS STRONGER MID LEVEL WESTERLIES ARE CONFINED
CLOSER TO UPPER WAVE NORTH OF THE LAKES AND THIS AREA SHOULD SEE
THE BEST CHANCE FOR SEVERE STORMS WITH WINDS THE PRIMARY THREAT AS
LINE ORGANIZES AND MOVES EAST WITH EMBEDDED BOWING SEGMENTS.
DISCRETE CELLS POPPING UP SOUTH OF THIS MAIN LINE SO WILL KEEP SCT
POPS ACROSS THE AREA THROUGH THIS AFTERNOON.
SCT STORMS REMAIN POSSIBLE UNTIL COLD FRONT PASSES THE REGION
TONIGHT WITH CLEARING TO FOLLOW AS A MUCH MORE PLEASANT AIRMASS BEGINS TO
MAKE ITS WAY INTO THE CWA. NORTHERLY WINDS BRING IN COOLER H85
TEMPS FALLING TO 13C ACCOMPANIED BY DRIER AIR SEEING DEWPOINTS FALL
STEADILY INTO THE LOW 60S FOR THURSDAY AND INTO THE 50S OVERNIGHT.
THURSDAY SHOULD BE QUITE COMFORTABLE AS A RESULT WITH HIGHS
GENERALLY NEAR 80 INTO THE LOW 80S SOUTH WITH COOL LOWS TOMORROW
NIGHT NEAR 60.
&&
.LONG TERM...
FRIDAY THROUGH WEDNESDAY.
HIGH PRESSURE WILL BE SHIFTING OFF TO THE EAST AT THE START OF THE
PERIOD. MODELS CONTINUE TO INDICATE A COMPLEX OF STORMS DEVELOPING
SOMEWHERE IN THE PLAINS AND TRACKING TOWARDS THE GREAT LAKES IN
ASSOCIATION WITH THE FIRST OF SEVERAL WAVES. THE EXACT
TIMING/STRENGTH/TRACK REMAIN QUESTIONABLE AT THIS POINT. CHC POPS
FOR FRI NGT/SAT ALREADY IN AND LOOK GOOD FOR NOW WITH SOME POTENTIAL
FOR EXPANSION OR SHIFTING IN COMING PACKAGES.
NEXT CHANCE WILL ARRIVE TOWARDS TUESDAY WITH A BIT STRONGER PIECE OF
ENERGY DROPPING IN. 00Z ECMWF TRIES TO BUILD DEEP UPPER LOW TOWARDS
THE NORTHERN GREAT LAKES TOWARDS THE END OF THE PERIOD. WHILE THIS
IS THE OUTLIER...CAN'T FULLY DISCOUNT GIVEN TRACK RECORD OF THIS
MODELS OVER THE PAST SEVERAL MONTHS. FOR NOW CHC POPS IN PLACE LOOK
GOOD AND WILL AWAIT BETTER (HOPEFULLY) MODEL HANDLING ON FEATURES.
&&
.AVIATION...
LINE OF CONVECTION BEGINNING TO FIRE ALONG PRE FRONTAL BOUNDARY
DRAPED ACROSS SOUTHERN MICHIGAN SOUTHWEST TO NEAR KSBN. OVER THE NEXT
SEVERAL HOURS STORMS WILL CONTINUE TO DEVELOP AND POTENTIALLY
IMPACT THE TERMINALS THROUGH LATE AFTERNOON WITH GUSTY WINDS THE
PRIMARY THREAT. SCT STORMS POSSIBLE UNTIL COLD FRONT CLEARS THE
AREA LATER THIS EVENING/EARLY OVERNIGHT WARRANTING VCTS THROUGH
ROUGHLY MIDNIGHT. IF TERMINALS RECEIVE RAINFALL SHALLOW GROUND FOG
POSSIBLE AS CLEARING BEGINS BEHIND BOUNDARY LATE BUT CONDS IMPROVE
QUICKLY TO VFR WITH N TO NE WINDS AROUND 5 KNOTS BY MORNING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ008-009-012>018-020-022>027-032>034.
MI...NONE.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-
005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...LUD
LONG TERM...FISHER
AVIATION...LUDHazardous weather outlook, Jul 28, 4:04 AM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
504 AM EDT WED JUL 28 2010
INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-290915-
NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN...
GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
504 AM EDT WED JUL 28 2010 /404 AM CDT WED JUL 28 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON. SOME STORMS COULD
PRODUCE ISOLATED SEVERE WIND GUSTS AND VERY HEAVY RAINFALL.
BEFORE THE THUNDERSTORMS DEVELOP TODAY...HEAT INDEX VALUES NEAR 10O
DEGREES ARE EXPECTED FOR SEVERAL HOURS DURING THE LATE AFTERNOON
AND EARLY EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ003>007-MIZ077>081-290915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE
504 AM EDT WED JUL 28 2010 /404 AM CDT WED JUL 28 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL DEVELOP LATE THIS MORNING. SOME STORMS COULD
PRODUCE SEVERE WIND GUSTS AND VERY HEAVY RAINFALL. THE STORMS WILL
LAST THROUGH THE EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS LATE FRIDAY AND
EARLY SATURDAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS MORNING AND AFTERNOON.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-290915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
504 AM EDT WED JUL 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL DEVELOP DURING THE EARLY MORNING AND CONTINUE
INTO THE EVENING. SOME OF THE STORMS MAY BE SEVERE...CAPABLE OF
PRODUCING WIND GUSTS OF 50 KNOTS LATER THIS MORNING THROUGH THIS
EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS LATE FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jul 28, 12:59 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
159 PM EDT WED JUL 28 2010
MIZ078>080-281845-
BRANCH MI-CASS MI-ST. JOSEPH MI-
159 PM EDT WED JUL 28 2010
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 8
MILES NORTH OF COLON TO 7 MILES WEST OF THREE RIVERS TO 6 MILES
NORTHWEST OF EDWARDSBURG...MOVING EAST SOUTHEAST AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
THREE RIVERS...
EDWARDSBURG...
UNION CITY AND CENTREVILLE...
COLON AND CONSTANTINE...
PARADISE LAKE AND FISHERS LAKE...
COREY LAKE AND MENDON...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO. BE PREPARED FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
LAT...LON 4207 8487 4187 8548 4176 8589 4176 8602
4180 8624 4187 8623 4197 8589 4208 8544
TIME...MOT...LOC 1758Z 285DEG 14KT 4206 8537 4195 8577
4184 8618
FISHERSpecial weather statement, Jul 28, 1:34 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
234 PM EDT WED JUL 28 2010
MIZ080-081-281915-
BRANCH MI-HILLSDALE MI-
234 PM EDT WED JUL 28 2010
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LITCHFIELD...OR 12 MILES SOUTH OF
ALBION...MOVING EAST SOUTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...AND BRIEF HEAVY DOWNPOURS ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HILLSDALE...
JONESVILLE...
ALLEN...
MOSCOW...
NORTH ADAMS...JEROME AND OSSEO...
SOMERSET CENTER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4207 8436 4183 8436 4200 8497 4208 8495
4208 8437
TIME...MOT...LOC 1834Z 290DEG 29KT 4207 8476
MCSLocal storm report, Jul 28, 2:09 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
309 PM EDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG HILLSDALE 41.92N 84.63W
07/28/2010 HILLSDALE MI EMERGENCY MNGR
SCATTERED POWER OUTAGES AND TREES DOWN ACROSS NORTHERN
HALF OF COUNTY
&&
EVENT NUMBER IWX1000978
CEOLocal storm report, Jul 28, 2:22 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
322 PM EDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN ENE LITCHFIELD 42.04N 84.76W
07/28/2010 M1.17 INCH HILLSDALE MI COCORAHS
TOTAL FOR THE LAST 40 MINUTES
&&
EVENT NUMBER IWX1000979
CEOLocal storm report, Jul 28, 2:32 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
332 PM EDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG 2 NW STURGIS 41.82N 85.45W
07/28/2010 ST. JOSEPH MI TRAINED SPOTTER
NUMEROUS 3 TO 4 IN TREE LIMBS DOWN ON BALK ROAD
&&
EVENT NUMBER IWX1000980
CEOSpecial weather statement, Jul 28, 2:33 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 PM EDT WED JUL 28 2010
INZ004-005-282015-
ELKHART IN-ST. JOSEPH IN-
333 PM EDT WED JUL 28 2010
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF SOUTH BEND...MOVING EAST AT
30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SOUTH BEND...
GULIVOIRE PARK AND GEORGETOWN...
MISHAWAKA AND GRANGER...
ELKHART...
DUNLAP...
ROSELAND AND LAKEVILLE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING/700 PM CDT WEDNESDAY EVENING/ FOR NORTHERN INDIANA
AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4174 8632 4174 8583 4150 8587 4154 8650
4156 8650 4158 8648 4166 8649 4166 8652
4169 8653
TIME...MOT...LOC 1932Z 277DEG 27KT 4167 8640
MCSThunderstorm Wind, Lagrange
- When
- July 28, 2:45 PM EST to 2:46 PM EST
- Where
- Lagrange County, Howe
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.720, -85.420
Law enforcement officials reported a large tree down on North County Road 230 East.
Thunderstorm Wind, Lagrange
- When
- July 28, 3:00 PM EST to 3:01 PM EST
- Where
- Lagrange County, 1.7 mi WSW of Valentine
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.570, -85.410
Law enforcement officials reported a large tree down on East 450 South in the Oliver Lake area.
Thunderstorm Wind, Lagrange
- When
- July 28, 3:00 PM EST to 3:01 PM EST
- Where
- Lagrange County, Howe
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.720, -85.420
Emergency management officials reported numerous trees blown down in Howe. In addition, a open baseball dugout was destroyed at a school at 600 North and State Route 9.
Thunderstorm Wind, Elkhart
- When
- July 28, 3:05 PM EST to 3:06 PM EST
- Where
- Elkhart County, 1.38 mi N of Goshen
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.600, -85.830
A trained spotter reported one large tree as well as numerous tree limbs down.
Thunderstorm Wind, Lagrange
- When
- July 28, 3:05 PM EST to 3:06 PM EST
- Where
- Lagrange County, 0.86 mi NE of Topeka
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.540, -85.540
Law enforcement officials reported a large tree down on South County Road 75 West.
Thunderstorm Wind, Elkhart
- When
- July 28, 3:10 PM EST to 3:11 PM EST
- Where
- Elkhart County, 1.7 mi WNW of Waterford Mills
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.560, -85.860
Broadcast media reported a portion of a roof being blown off of a house and power poles snapped on State Route 19 south of County Road 38.
Thunderstorm Wind, Elkhart
- When
- July 28, 3:10 PM EST to 3:11 PM EST
- Where
- Elkhart County, Goshen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.580, -85.830
A trained spotter estimated 60 mph wind gusts in the 14000 block of 600 South.
Thunderstorm Wind, Starke
- When
- July 28, 2:44 PM CST to 2:45 PM CST
- Where
- Starke County, 0.52 mi W of Koontz Lake Lake
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.420, -86.490
Emergency management officials reported trees, tree limbs and power lines down.
Thunderstorm Wind, Noble
- When
- July 28, 3:45 PM EST to 3:46 PM EST
- Where
- Noble County, 0.86 mi SE of Kendallville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.440, -85.260
Emergency management officials reported tree limbs down near US 6 and Main Street in Kendallville.
Thunderstorm Wind, Noble
- When
- July 28, 3:45 PM EST to 3:46 PM EST
- Where
- Noble County, 1.94 mi N of Kendallville Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.508, -85.276
Emergency management officials reported a large tree down across State Route 3, near Cree Lake.
Thunderstorm Wind, De Kalb
- When
- July 28, 4:00 PM EST to 4:01 PM EST
- Where
- De Kalb County, Spencerville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.280, -84.920
Law enforcement officials reported trees and power lines down in Spencerville.
Thunderstorm Wind, Marshall
- When
- July 28, 4:30 PM EST to 4:40 PM EST
- Where
- Marshall County, 0.52 mi E of Culver to 9.92 mi W of Culver
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.220, -86.420
Law enforcement officials reported trees and power lines down across the county.
Thunderstorm Wind, Allen
- When
- July 28, 4:39 PM EST to 4:40 PM EST
- Where
- Allen County, 0.69 mi N of Ft Wayne
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.080, -85.130
Law enforcement officials reported a tree down onto a house in the 2600 block of Evans Street.
Thunderstorm Wind, Huntington
- When
- July 28, 4:39 PM EST to 4:40 PM EST
- Where
- Huntington County, 1.04 mi W of Huntington
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.880, -85.500
A trained spotter reported the top of a medium size pine tree snapped off.
Thunderstorm Wind, Huntington
- When
- July 28, 4:40 PM EST to 4:41 PM EST
- Where
- Huntington County, 1.04 mi W of Huntington
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.880, -85.500
The public reported numerous trees down. In addition, an auto repair shop sign was blown down on Business 24.
Thunderstorm Wind, Allen
- When
- July 28, 4:44 PM EST to 4:45 PM EST
- Where
- Allen County, 0.52 mi E of New Haven
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.070, -85.010
A trained spotter reported a tree down onto a trailer. No information was available on damage.
Thunderstorm Wind, Kosciusko
- When
- July 28, 4:45 PM EST to 4:52 PM EST
- Where
- Kosciusko County, 0.37 mi NNW of Mentone to 1.25 mi WNW of Warsaw
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.175, -86.032
Law enforcement officials reported numerous trees down from Mentone to Warsaw.
Thunderstorm Wind, Wabash
- When
- July 28, 6:05 PM EST to 6:06 PM EST
- Where
- Wabash County, 4.7 mi W of Speicherville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.850, -85.890
Law enforcement officials reported trees down on State Route 115 and 15.
Thunderstorm Wind, Grant
- When
- July 28, 6:25 PM EST to 6:26 PM EST
- Where
- Grant County, 1.26 mi WNW of Shady Hills
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.580, -85.690
Law enforcement officials reported two trees down onto a road north of Marion.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Illinois, July 28, 20101 death · 1 event
- Rip Current in Texas, July 28, 20101 death · 1 event
- Hail and Damaging Winds in Florida, July 28, 2010$933,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Winds in Illinois, July 28 to 29, 2010$704,000 · 52 kt wind · 6 events
- Flash Flooding and Heavy Rain in Washington, July 28, 2010$525,000 · 3 events
- Flooding in Iowa, July 28 to 31, 2010$500,000 · 2 events
- Wildfire in Idaho, July 28, 2010$500,000 · 1 event
- Damaging Winds in New York, July 28, 2010$195,000 · 65 kt wind · 14 events
- Damaging Winds in Pennsylvania, July 28, 2010$242,000 · 53 kt wind · 7 events
- Hail and Damaging Winds in Ohio, July 28, 2010$51,000 · 1 in hail · 16 events
- Damaging Winds in Michigan, July 28, 2010$50,000 · 63 kt wind · 15 events
- Flash Flooding in New Mexico, July 28, 2010$52,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253873, 253874, 253875, 253876, 253877, 253878, 253891, 253879, 253880, 253881, 253882, 253883, 253884, 253885, 253886, 253887, 253888, 253889, 253890.